Hail, Winnebago
- When
- June 28, 1:29 AM CST to 1:31 AM CST
- Where
- Winnebago County, Loves Park
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.317, -89.050
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 27, 7:50 PM CST, 5 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 850 PM CDT TUE JUN 27 2006 .DISCUSSION FOR EVENING UPDATE... 850 PM CDT SCATTERED THUNDERSTORM ACTIVITY DECREASING ACROSS FORECAST AREA AT THIS EVENING. RADAR INDICATES CURRENT STORMS FOCUSED ALONG OUTFLOW BOUNDARIES FROM EARLIER CONVECTION...WHICH HAVE NOW PROGRESSED INTO SOUTHEAST PARTS OF CWA FROM PORTER COUNTY SOUTHWEST TOWARD FORD COUNTY. ADDITIONAL STORMS HAVE DEVELOPED ALONG SURFACE TROUGH/COLD FRONT BOUNDARY IN EASTERN WI...WHICH EXTENDS SOUTHWEST ACROSS SOUTHWEST WISCONSIN INTO SOUTHERN IOWA. ADDITIONAL STORMS ACROSS SOUTHEAST IA WHERE LOW LEVEL INSTABILITY MORE IMPRESSIVE. WITH 00 UTC DVN SOUNDING INDICATING 1500 J/KG SBCAPE AND NO CIN AT THAT TIME...AND SHORT WAVE TROUGH DROPPING SLOWLY THROUGH UPPER MISSISSIPPI VALLEY PER WATER VAPOR/RAOB ANALYSIS...CANT RULE SOUTH ADDITIONAL ISOLATED RW/TRW DEVELOPING THIS EVENING INTO NRN IL...THOUGH WITH DAYLIGHT NOW FADED EXPECT ISOLATED TO BE KEY WORD AS LOW LEVEL INSTABILITY DIMINISHES. WILL HIGHLIGHT THUNDERSTORMS ENDING THIS EVENING...AND MAINTAIN MENTION OF ISOLATED RW INTO THE OVERNIGHT HOURS AS VORT SLIDES THROUGH. RATZER PREVIOUS DISCUSSION... 330 PM CDT MAIN FORECAST CONCERNS WILL BE ON CONVECTIVE POTENTIAL MAINLY THIS EVENING...AND THEN AGAIN ON WEDNESDAY AFTERNOON/EARLY WEDNESDAY EVENING. A COUPLE OF FEATURES OF INTEREST ARE NOTED ON WATER VAPOR IMAGERY THIS AFTERNOON. WEAK MID LEVEL TROUGH WHICH AIDED IN SHOWER DEVELOPMENT THIS MORNING ACROSS NORTHEAST ILLINOIS IS MOVING THROUGH NWRN INDIANA WITH 700 HPA WINDS AT WOLCOTT BEGINNING TO VEER OVER THE PAST HOUR. HOWEVER TWO MAIN UPSTREAM SHORT WAVES WILL IMPACT NORTHERN ILLINOIS THIS EVENING. ONE OF THESE SHORT WAVES IS MOVING INTO WEST CENTRAL ILLINOIS/NORTHERN MISSOURI AND DPVA SHOULD BE ON THE INCREASE ACROSS NRN IL OVER THE NEXT FEW HOURS AS THIS FEATURE BEGINS TO LIFT EAST NORTHEAST THROUGH THE UPPER TROUGH. SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP IN THIS DPVA REGION FROM NORTHERN MISSOURI INTO WEST CENTRAL ILLINOIS. ANOTHER UPPER LOW WHICH IS CENTERED ACROSS FAR NORTHWEST WISCONSIN WILL ALSO CONTINUE TO SLOWLY SAG SOUTHEAST THIS EVENING WITH MID LEVEL COLD POOL SETTLING SOUTHWARD ALSO. WEAK SURFACE TROUGH IS ALSO ANALYZED LATE THIS MORNING FROM EAST CENTRAL WISCONSIN INTO NORTHEAST IOWA. SPC RUC GRAPHICS ARE INDICATING AXIS OF 100 MB MIXED LAYER CAPES IN THE 1000-1500 J/KG ACROSS NORTHERN QUARTER OF CWA WHERE MID LEVEL LAPSE RATES ARE A LITTLE STEEPER WITH THE APPROACHING COLD POCKET. DESPITE VERY MEAGER DEEP LAYER SHEAR MAGNITUDES...STILL NOT OUT OF THE QUESTION FOR SOME HAIL PRODUCERS OVER THE NEXT FEW HOURS WITH PEAK HEATING AND WEAK UPPER FORCING...BUT THREAT SHOULD BE SHORT LIVED AND AFFECT MAINLY NORTHERN PORTIONS OF THE FORECAST AREA WHERE INSTABILITY IS MORE IMPRESSIVE. SHOWERS SHOULD WIND DOWN IN COVERAGE/INTENSITY EARLY THIS EVENING AND WILL CARRY JUST SOME LOW POPS OVERNIGHT WITH WEAK SURFACE TROUGH MOVING THROUGH THE AREA. ON WEDNESDAY...MAIN UPPER LOW WILL CONTINUE TO SHIFT EASTWARD THROUGH THE UPPER GREAT LAKES. GFS/WRF BOTH ARE HINTING AT UPPER JET STREAK DIVING DOWN BACK SIDE OF THIS TROUGH WITH FORCING AT A DIURNALLY FAVORED TIME OF DAY IN LATE AFTERNOON/EARLY EVENING SO WILL KEEP MENTION OF LOW END CHANCE POPS GOING ON WEDNESDAY THROUGH EARLY EVENING BUT COVERAGE WILL BE GREATEST DURING THE AFTERNOON/EARLY EVENING HOURS. HIGHS SHOULD BE FAIRLY COMPARABLE TO THOSE EXPERIENCED TODAY...ALTHOUGH POSSIBLY A FEW DEGREES COOLER CLOSER TO COLD CORE ACROSS NORTHEAST ILLINOIS. AFTERNOON INSTABILITY DOES NOT LOOK QUITE AS IMPRESSIVE IN FORECAST SOUNDINGS WITH DEPARTING COLD MID LEVEL POCKET...BUT MARGINALLY SEVERE HAIL STILL POSSIBLE AGAIN TOMORROW AFTERNOON. SURFACE HIGH WILL BUILD INTO THE AREA BY THURSDAY MORNING WITH A RETURN OF LOW LEVEL WAA SETTING UP LATE THURSDAY NIGHT INTO FRIDAY. CONTEMPLATED ADDING POPS FOR FRIDAY GIVEN DECENT LOW LEVEL THETA-E ADVECTION BUT WILL HOLD OFF AT THIS TIME. ONLY CHANGE TO PREVIOUS FORECAST WAS TO NUDGE HIGHS UP A SHADE FOR FRI/SAT. POPS WERE MAINTAINED FOR SATURDAY WITH LATEST GFS STILL SUPPORTING SOLUTION OF SEVERAL SHORT WAVE RIDGING THROUGH THE NORTHWEST FLOW WITH LOW LEVEL BOUNDARY APPROACHING ON SATURDAY. DECENT MOISTURE POOLING STILL BEING ADVERTISED BY THE GFS FOR THIS PERIOD. STILL ALOT OF UNCERTAINTY REGARDING HOW QUICKLY THIS BOUNDARY DROPS THROUGH THE AREA INTO EARLY NEXT WEEK...WITH HPC FAVORING THE ECMWF FOR THE WEEKEND WHICH WOULD RESULT IN LESS DAMPENING OF ROCKIES RIDGE AND A SLOWER SOUTHWARD FRONTAL MOVEMENT. VERY FEW CHANGES WERE MADE TO THIS PERIOD GIVEN THE UNCERTAINTY. NDM && .AVIATION... 635 PM CDT RE 00Z TAFORS...MULTIPLE MID LVL CIRCULATIONS ANS S/WVS ACROSS REGION THU APPEARS WILL NOT BE DIRECTLY AFFECTING TERMINALS. NE-SW LN OF SHRA AND TSRA AHEAD OF S/WV TROF ROTATING FM NERN MO INTO W CNTRL IL...WITH NRN PORTION OF LN WEAKENING/DSPTG IN FAR NERN IL. S/WV OVR NE NEB AND NW IA WILL CONT TO DROP SSE INTO UPR TROF AND STAYS WELL REMOVED FROM TERMINALS WHILE CIRCULATIONN OVR NW WI MOV ESE INTO WRN GRTLKS WELL TO N. WK SYNOPTIC LLVL FLO DISTURBED BY OUTFLOWS WITH LK BRZ ALSO PRESENT. VRB05KT WNDS WL FAVOR SW LATERE THIS AHEAD SFC TROF APPROACHING FM NW...THEN VEER WEAKLY TO WNW WITH IT/S PASSAGE LATE EVE AND OVRNGT. POTENTIAL FOR MVR VSBYS WITH BR DURG AROUND DAWN BUT W/OUT ANY SHRA AT TERMINALS SFC NOT WET SO NO MENTION IN THIS ISSUANCE. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT TUE JUN 27 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-280930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT MON JUN 26 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE FORECAST AREA...MAINLY THROUGH THE EARLY EVENING HOURS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH 7 PM CDT THIS EVENING MAINLY NORTHWEST OF A LINE FROM AMBOY TO DEKALB TO WAUKEGAN. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND AGAIN ON SATURDAY. SOME OF THE THUNDERSTORMS ON WEDNESDAY MAY PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING NORTHWEST OF A LINE FROM AMBOY TO DEKALB TO WAUKEGAN. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-280930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT MON JUN 26 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING MAINLY ACROSS THE NEARSHORE WATERS. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS TO 30 KNOTS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Milwaukee radar (KMKX), 83 km away, was scanning. The volume nearest the first event began at 07:29 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512100, 5512101.